Multiple sclerosis, Uncategorized

There will be blood

… and sweat … and tears.

What MS party is complete without such a trifecta of good times?

All in a week’s treatment for this patient needing to get on with her life, sans these pesky MS symptoms I’ve had in this latest relapse.

I’m finishing my last round of steroids via IV infusion today. It’s been a necessary evil, and one that I’m ready to be over with already.

Because while they have gone head to head with the MS and nearly won, my poor body has been ravaged to the point of crying uncle.

For those not familiar with the particular joys of Solu-Medrol, the mother of all corticosteroids, it has its own side effects that could make a getting wisdom teeth out sound almost pleasant.

To wit:

– Three IV sites in five days. I’m not the squeamish type when it comes to bodily fluids, but the amount of blood that came out of me after a rough catheter insertion was enough to make me want to pass out. We kept the port in a couple of the days, and that brings with it complications of its own (eating, sleeping, ahem, wiping, all become a little more difficult.)

– Hot flashes. Oh, lord. As if summer in the South wasn’t brutal enough. The amount of sweat I produced cannot be adequately quantified other than to say I soak through two shirts, three sheets and several pillowcases.

– Mood swings. Nick may or may not call me diabla blanco. My hormones are already out of whack, and the steroids have just pushed me over the edge. So if you got a prickly email from me, or a snide comment, or, in the case of my husband, a near-constant barrage of lashing out about nearly everything, just know it wasn’t me. It was the roid rage.

– Insomnia. I’ve maybe gotten, tops, four hours of sleep each night this week. Which, naturally, has contributed to the cheerful demeanor I’ve clearly demonstrated an aptitude for here lately.

– Infection. I am coming off of a surgery this week as well, so my immunity is pretty shot. I’m not going to say that I panicked and looked up septic shock in a bug-eyed panic the other night, but would you blame me if I did?

– The appetite/non-appetite. I am ravenous, but everything tastes like a penny. The metallic saliva starts during the IV treatment and doesn’t go away until hours later.

– Slowly eroding gums.

– Heartburn and gas.

– Anxiety.

Ahh, the life. A little couch time and I hope to be good as new. Or, at least for my sake, on the mend from MS.

1 thought on “There will be blood”

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s